Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 52, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 13, 2010, 4:56 AM CDT for 6 counties in Oklahoma. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 13, 2010, 4:56 AM CDT (09:56 UTC)
- Expired
- May 13, 2010, 5:39 AM CDT
- In force
- 43 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties Mayes County, OK, Nowata County, OK, Osage County, OK, Rogers County, OK, Tulsa County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 40 km from the middle of the area, began a volume at 09:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 9.9 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1283 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 1221 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 179 m²/s²
- 0-3 km storm-relative helicity
- 306 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 9.5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 3:50 AM CDT, 1 hour 6 minutes earlier.
Area forecast discussion, May 13, 3:50 AM CDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 350 AM CDT THU MAY 13 2010 .DISCUSSION... WIDESPREAD CONVECTION WILL CONTINUE ALONG ADVANCING FRONTAL BOUNDARY THROUGH TODAY...WITH PRE-FRONTAL AIRMASS MAINTAINING SUFFICIENT INSTABILITY AND WEAK ENOUGH INHIBITION THAT POCKETS OF STRONG TO SEVERE WINDS ARE POSSIBLE. SO FAR THE HEAVIEST RAINS HAVE BEEN PROGRESSIVE ENOUGH TO LIMIT FLOODING RISK AT LEAST IN THE SHORT TERM. TEMPERATURES WILL FALL SHARPLY BEHIND THE FRONT WITH EARLY DAY HIGH TEMPS EXPECTED FOR EASTERN LOCATIONS. FRONTAL BOUNDARY CLEARS THE FORECAST AREA TONIGHT HOWEVER UPGLIDE STRENGTHENS LATER TONIGHT WITH ADDITIONAL SHOWERS AND STORMS EXPECTED TO DEVELOP. PRECIP FOCUS SHOULD SHIFT MOSTLY SOUTHWARD ON FRIDAY...WITH A STRONGER WAVE MOVING TOWARD THE PLAINS ON SATURDAY. FRONTAL BOUNDARY TO LIFT NORTHWARD IN ADVANCE OF THE WAVE AGAIN SUPPORTING PRECIP CHANCES WITH A MORE UNSTABLE AIRMASS OVERSPREADING THE AREA BY SATURDAY NIGHT INTO SUNDAY. THIS WILL COINCIDE WITH THE PASSAGE OF THE UPPER WAVE WITH ADDITIONAL ROUNDS OF CONVECTION LIKELY AS IT PASSES BY SUNDAY NIGHT. IT REMAINS UNCLEAR JUST HOW WELL INSTABILITY AND WIND SHEAR WILL COUPLE DURING THIS TIMEFRAME...HOWEVER SHOULD ANY UPTICK IN SEVERE WEATHER RISK DEVELOP IT WOULD LIKELY ACCOMPANY THE PASSAGE OF THIS WAVE. THE ASSOCIATED COLD FRONT WILL SWEEP THROUGH THE AREA WITH A MORE STABLE AIRMASS FOLLOWING...HOWEVER PRECIP CHANCES REMAIN IN THE FORECAST AS NORTHWESTERLY FLOW DEVELOPS OVERHEAD WITH VARIOUS MODELS DEVELOPING PRECIP WITHIN THIS FLOW PATTERN. IT STILL APPEARS THAT BY LATER NEXT WEEK UPPER RIDGING WILL BEGIN TO EXPAND NORTHWARD WHICH WOULD YIELD A LESS ACTIVE PATTERN. && .PRELIMINARY POINT TEMPS/POPS... TUL 64 56 75 61 / 70 60 30 70 FSM 79 63 76 61 / 50 60 60 70 MLC 75 60 75 63 / 60 60 60 60 BVO 63 51 76 57 / 70 40 20 70 FYV 74 57 73 57 / 60 80 60 60 BYV 75 57 71 54 / 50 80 60 60 MKO 73 58 73 61 / 70 70 60 70 MIO 68 54 75 57 / 80 60 20 60 F10 66 57 73 61 / 70 70 60 60 HHW 81 62 78 64 / 50 40 70 60 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...22 LONG TERM....07
Hazardous weather outlook, May 12, 9:47 PM CDT, 7 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 947 PM CDT WED MAY 12 2010 ARZ001-002-010-011-019-020-029-OKZ049-053>076-131000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 947 PM CDT WED MAY 12 2010 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...EASTERN OKLAHOMA. ONSET...ONGOING. FLASH FLOOD. RISK...ELEVATED. AREA...NORTHEAST OKLAHOMA NORTH OF INTERSTATE 44. ONSET...AFTER MIDNIGHT. DISCUSSION... THUNDERSTORMS WILL INCREASE ACROSS EASTERN OKLAHOMA INTO THE OVERNIGHT HOURS. ENOUGH ELEVATED INSTABILITY AND SUFFICIENT WIND SHEAR IS IN PLACE FOR SEVERAL OF THE STORMS TO BECOME SEVERE. HAIL WILL BE THE PRIMARY THREAT... BUT A FEW WIND GUSTS TO 60 MPH WILL BE POSSIBLE. A COLD FRONT IS MOVING INTO NORTHEAST OKLAHOMA. THE FRONT WILL REACH A LINE FROM NEAR JOPLIN TO OKMULGEE BY SUNRISE. THE FRONT WILL NOT MARK THE END TO THE THUNDERSTORMS AS LOW-LEVEL WINDS WILL BE ORIENTED TO OVERRUN THE FRONT...MAINTAINING THE LIFT NECESSARY TO SUPPORT STORMS. THIS WILL RESULT IN SOME LOCATIONS IN NORTHEAST OKLAHOMA NORTH OF INTERSTATE 44 RECEIVING 2 TO 3 INCHES OF RAIN TONIGHT...AND THIS COULD CAUSE A LOCAL FLASH FLOOD THREAT. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION IN NORTHEAST OKLAHOMA WILL BE NECESSARY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY...SEVERE THUNDERSTORM POTENTIAL. FRIDAY...SEVERE THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL. SATURDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL. SUNDAY...THUNDERSTORM POTENTIAL. MONDAY...THUNDERSTORM POTENTIAL. TUESDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... THUNDERSTORMS WILL CONTINUE BOTH AHEAD AND BEHIND THE FRONT ON THURSDAY AS IT CROSSES EASTERN OKLAHOMA AND WESTERN ARKANSAS. ISOLATED SEVERE STORMS WILL BE POSSIBLE ON THURSDAY WITH HAIL THE PRIMARY THREAT. THE FRONT WILL STALL IN THE AREA THURSDAY NIGHT AND BEGIN A SLOW DRIFT BACK TO THE NORTH INTO THE WEEKEND. WITH THE FRONT IN THE AREA THERE WILL BE A DAILY CHANCES OF THUNDERSTORMS. AT THIS TIME THERE ARE NO MAJOR UPPER-LEVEL SYSTEMS EXPECTED IN THE REGION INTO THE WEEKEND...SO LARGE SCALE SEVERE WEATHER EPISODES ARE NOT EXPECTED. HOWEVER...EACH DAY THERE WILL BE A LIMITED LOCAL SEVERE STORM RISK. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, May 12, 11:24 PM CDT, 5 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1124 PM CDT WED MAY 12 2010
OKZ064>066-070-071-073-130515-
CREEK OK-MCINTOSH OK-MUSKOGEE OK-OKFUSKEE OK-OKMULGEE OK-PITTSBURG
OK-
1124 PM CDT WED MAY 12 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1215 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
OKMULGEE AND SOUTHERN CREEK
IN EAST CENTRAL OKLAHOMA
NORTHWESTERN MUSKOGEE AND OKFUSKEE
IN SOUTHEAST OKLAHOMA
MCINTOSH AND NORTHERN PITTSBURG
AT 1115 PM CDT...A LARGE AREA OF SHOWERS AND ISOLATED THUNDERSTORMS
WERE MOVING ACROSS PORTIONS OF EASTERN OKLAHOMA BETWEEN TULSA AND
MCALESTER. SOME OF THESE WILL BE CAPABLE OF PRODUCING WIND GUSTS OF
40 TO 50 MPH AS THEY MOVE NORTHEAST.
AREAS THAT WILL BE AFFECTED BY THESE WINDS INCLUDE ALL OR PORTIONS
OF OKMULGEE...CREEK...MUSKOGEE...OKFUSKEE...MCINTOSH...AND PITTSBURG
COUNTIES.
AGAIN...LOCAL WIND GUSTS OF 40 TO 50 MPH WILL BE POSSIBLE IN THESE
AREAS THROUGH 1215 AM.
LAT...LON 3588 9660 3584 9570 3583 9565 3578 9561
3581 9533 3503 9549 3498 9607 3505 9609
3516 9599 3529 9599 3529 9643 3546 9645
3542 9649 3544 9656 3538 9655 3541 9662
TIME...MOT...LOC 0415Z 203DEG 45KT 3506 9617Special weather statement, May 13, 12:10 AM CDT, 4 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1210 AM CDT THU MAY 13 2010
OKZ061-062-067-068-070-130600-
CHEROKEE OK-MAYES OK-MUSKOGEE OK-ROGERS OK-WAGONER OK-
1210 AM CDT THU MAY 13 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 100 AM CDT
FOR THE FOLLOWING COUNTIES...
IN EAST CENTRAL OKLAHOMA
MUSKOGEE AND WESTERN CHEROKEE
IN NORTHEAST OKLAHOMA
WAGONER...SOUTHERN ROGERS AND SOUTHERN MAYES
AT 1208 AM CDT...VERY STRONG SOUTHERLY WINDS JUST OFF THE GROUND MAY
OCCASIONALLY BE FORCED TO THE GROUND BY SHOWERS AND ISOLATED
THUNDERSTORMS MOVING ACROSS MUSKOGEE AND WAGONER COUNTIES. OTHER
LOCATIONS THAT MAY BE AFFECTED INCLUDE SOUTHERN PORTIONS OF
ROGERS...MAYES...AND WESTERN CHEROKEE COUNTIES.
WIND GUSTS TO 50 MPH WILL BE POSSIBLE IN THESE AREAS THROUGH 1 AM.
LAT...LON 3564 9512 3564 9513 3557 9513 3556 9514
3556 9570 3557 9571 3573 9571 3574 9573
3636 9577 3636 9501
TIME...MOT...LOC 0505Z 197DEG 36KT 3578 9561Special weather statement, May 13, 12:35 AM CDT, 4 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1235 AM CDT THU MAY 13 2010
OKZ054-130600-
OSAGE OK-
1235 AM CDT THU MAY 13 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 100 AM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
NORTHWESTERN OSAGE
AT 1233 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 37 MILES NORTHWEST OF APPERSON TO 26 MILES WEST OF
APPERSON TO 36 MILES SOUTHWEST OF APPERSON...MOVING NORTHEAST AT 65
MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...
SHIDLER...BURBANK...PEARSONIA...BIGHEART...FORAKER AND GRAINOLA.
THE STRONGEST STORMS WILL LIKELY AFFECT THE AREA NORTHWEST OF A LINE
FROM BURBANK TO LAKE HULAH.
THESE STORMS WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN
CASE THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3700 9617 3684 9619 3660 9688 3659 9704
3668 9708 3671 9705 3670 9701 3670 9694
3676 9689 3676 9683 3678 9681 3679 9676
3696 9676 3700 9674
TIME...MOT...LOC 0533Z 240DEG 57KT 3700 9733 3677 9720
3652 9731Special weather statement, May 13, 4:16 AM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
416 AM CDT THU MAY 13 2010
OKZ054-059-060-064-131000-
CREEK OK-OSAGE OK-PAWNEE OK-TULSA OK-
416 AM CDT THU MAY 13 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 500 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
SOUTHWESTERN OSAGE...NORTHERN CREEK...WESTERN TULSA AND PAWNEE
AT 416 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 10 MILES NORTHWEST OF PAWNEE TO 5 MILES SOUTHWEST OF
MARAMEC TO 5 MILES WEST OF SHAMROCK...MOVING EAST AT 50 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...OSAGE...
HOMINY...PAWNEE...JENNINGS...TERLTON...HALLETT...MARAMEC...
BLACKBURN...SKEDEE...CLEVELAND...RALSTON...WESTPORT...SHAMROCK...
DRUMRIGHT...OILTON...MANNFORD...KELLYVILLE AND SAPULPA.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3661 9644 3633 9618 3597 9607 3585 9662
3616 9663 3616 9681 3625 9683 3625 9686
3632 9693 3633 9692 3634 9695 3644 9704
3648 9704
TIME...MOT...LOC 0916Z 255DEG 43KT 3642 9689 3622 9670
3594 9662Local storm report, May 13, 4:37 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
437 AM CDT THU MAY 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 AM TSTM WND GST 4 SE BRISTOW 35.79N 96.34W
05/13/2010 M60 MPH CREEK OK MESONET
&&
KAHLocal storm report, May 13, 4:42 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
442 AM CDT THU MAY 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 AM TSTM WND GST 4 SE BRISTOW 35.79N 96.34W
05/13/2010 M80 MPH CREEK OK MESONET
&&
KAHThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 8:36 PM CDT | Special Weather Statement | TSA | Creek | 24 min |
| May 12, 8:40 PM CDT | Severe Thunderstorm Warning | TSA | Creek | 35 min |
| May 12, 8:59 PM CDT | Special Weather Statement | TSA | Osage, Pawnee | 31 min |
| May 12, 9:29 PM CDT | Special Weather Statement | TSA | Tulsa | 31 min |
| May 12, 11:24 PM CDT | Special Weather Statement | TSA | McIntosh, Muskogee, Okfuskee, Okmulgee | 51 min |
| May 12, 11:52 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, McIntosh, Pittsburg | 35 min |
| May 13, 12:10 AM CDT | Special Weather Statement | TSA | Mayes, Muskogee, Wagoner | 50 min |
| May 13, 12:35 AM CDT | Special Weather Statement | TSA | Osage | 25 min |
| May 13, 12:59 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 61 min |
| May 13, 4:10 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee, Okmulgee | 50 min |
| May 13, 4:16 AM CDT | Special Weather Statement | TSA | Creek, Pawnee | 44 min |
| May 13, 4:35 AM CDT | Severe Thunderstorm Warning | TSA | Creek, McIntosh, Muskogee, Okfuskee, Okmulgee, Rogers and 2 more | 55 min |
| May 13, 5:09 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Craig, Delaware, McIntosh, Mayes and 4 more | 51 min |
| May 13, 5:22 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Nowata, Ottawa, Rogers | 53 min |
| May 13, 5:24 AM CDT | Special Weather Statement | TSA | McIntosh, Pittsburg | 51 min |
| May 13, 5:45 AM CDT | Tornado Warning | TSA | Adair, Cherokee | 30 min |
| May 13, 5:52 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Craig, Delaware, Ottawa | 68 min |
| May 13, 6:05 AM CDT | Special Weather Statement | TSA | Haskell, Latimer, McIntosh | 40 min |
| May 13, 6:13 AM CDT | Severe Thunderstorm Warning | TSA | Ottawa | 18 min |
| May 13, 9:27 AM CDT | River Flood Warning | TSA | Ottawa | 3 days |
| May 13, 11:48 AM CDT | Special Weather Statement | TSA | Pittsburg | 42 min |
| May 13, 11:59 AM CDT | Severe Thunderstorm Warning | TSA | Latimer, McIntosh, Pittsburg | 37 min |
| May 13, 12:39 PM CDT | Special Weather Statement | TSA | Atoka | 66 min |
| May 13, 1:30 PM CDT | Special Weather Statement | TSA | Pushmataha | 60 min |
| May 13, 1:46 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Sequoyah | 59 min |
| May 13, 1:49 PM CDT | Severe Thunderstorm Warning | TSA | Latimer, LeFlore, Pushmataha | 56 min |
| May 13, 2:42 PM CDT | Special Weather Statement | TSA | LeFlore | 33 min |
| May 13, 6:41 AM CDT | Severe Thunderstorm Warning | TSA | Benton, Carroll, Madison, Washington | 64 min |
| May 13, 1:35 PM CDT | Special Weather Statement | TSA | Crawford | 55 min |
| May 13, 2:09 PM CDT | Tornado Warning | TSA | Crawford, Franklin, Madison, Washington | 51 min |
| May 13, 2:30 PM CDT | Special Weather Statement | TSA | Franklin | 60 min |
| May 13, 2:45 PM CDT | Severe Thunderstorm Warning | TSA | Carroll, Franklin, Madison, Washington | 45 min |
| May 13, 2:58 PM CDT | Tornado Warning | TSA | Carroll, Madison | 47 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.